Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Irritating rash outside vagina, spreading, purple, hurts to peel

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
hi, im not sure if its a rash or a fungus that i have on the outer part of my vagina, at first i just thouth it was a scab. but its really irritating and it started off real small now its spreading and starting on the other side too. the color of it is weird its like dark purple & some pink. and when i pick at the scabs its peels off but hurts. what should i do?
Posted Mon, 23 Apr 2012 in Skin Rash
Answered by Dr. Chetna Jain 7 hours later

Thanks for your query.

On reading your description of the rash/scab,I am of the opinion that this looks like herpes genitalis It could also be a vaginal infection due to bacteria or protozoan.A vaginitis would present with similar symptoms.

Without an examination it would be very difficult to point out at the exact cause.
I suggest you to consult a gynecologist or a dermatologist for an examination. you may need to undergo some tests like complete blood counts,blood sugar,urine analysis and microscopy. Culture of vaginal discharge or a smear test from the scab will also be needed.

Treatment with topical and oral antibiotics or antifungals depending on the cause will be helpful if it is vaginitis.Meanwhile I suggest you follow these measures
1. Avoid tight undergarments and tight clothing.
2. Drink lot of fluids and water daily
3. Maintain good private hygiene,avoid use of soaps over the area while bathing for a while.
4.Have a good diet , with more of XXXXXXX vegetables and fruits, they are XXXXXXX in antioxidants , provide good immunity , fight infections.
5. If your sexually active, it would be ideal for your partner to use condoms until your completely cured of it.

Hope this answers your query.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Irritating rash outside vagina, spreading, purple, hurts to peel 7 hours later
i was also wondering do you think that me applying neosporin on it could have made it worse?
Answered by Dr. Chetna Jain 13 hours later

Good to see you back.

Application of Neosporin would have helped it. It will not make the rashes worse.

Do not hesitate in getting an examination done from a dermatologist.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor